Oklahoma, 2019Damaging Wind in Oklahoma, September 24, 2019
September 24, 2019 · NWS OUN · 1 event in 1 county or zone
Unorganized thunderstorms produced marginally severe wind gusts in southern Oklahoma on the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unorganized thunderstorms produced marginally severe wind gusts in southern Oklahoma on the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 24, 11:46 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 24, 11:46 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1246 PM CDT Tue Sep 24 2019
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
Some temporary MVFR cigs will be possible through late this
afternoon mainly near OKC/OUN. Also, some showers are persisting
over central and northern OK. Very little, if any, lightning is
being observed though so no need to mention TS right now. Skies
will generally begin to clear near and after sunset.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 88 69 86 / 10 20 30 20
Hobart OK 71 92 70 91 / 10 10 20 10
Wichita Falls TX 72 92 72 92 / 10 10 10 10
Gage OK 67 93 64 89 / 10 10 20 10
Ponca City OK 70 86 66 83 / 30 20 50 20
Durant OK 72 91 71 91 / 30 30 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
03/14/03
Hazardous weather outlook, Sep 24, 10:48 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1148 AM CDT Tue Sep 24 2019
OKZ004>048-050>052-TXZ083>090-251700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1148 AM CDT Tue Sep 24 2019
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
Scattered thunderstorms will be possible across the eastern two-
thirds of Oklahoma today. Heavy rainfall may cause localized
flooding.
In addition, a few strong to severe storms may occur this evening
across northwest Oklahoma. Hail up to the size of quarters and
wind gusts up to 60 mph will be the main hazards.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
.Thunderstorms...
There will be a chance of thunderstorms each day through Monday.
Strong to severe storms will be possible again Wednesday and
Friday, mainly across the northern half of Oklahoma. Otherwise,
severe weather is unlikely.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Special weather statement, Sep 24, 12:50 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
150 PM CDT Tue Sep 24 2019
OKZ050-241945-
Love OK-
150 PM CDT Tue Sep 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Love County Until 245 PM
CDT...
AT 147 PM CDT, a strong thunderstorm was located near Leon, moving
east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Marietta, Thackerville, Leon, Rubottom and Burneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3372 9715 3376 9719 3382 9721 3385 9717
3392 9721 3390 9725 3386 9726 3389 9731
3385 9733 3388 9733 3382 9738 3384 9746
3389 9745 3392 9748 3395 9748 3402 9713
3372 9710
TIME...MOT...LOC 1847Z 265DEG 13KT 3387 9737
03Thunderstorm Wind, Love
- When
- September 24, 1:00 PM CST
- Where
- Love County, 2.95 mi WSW of Burneyville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 33.900, -97.350
Garage/out-building was destroyed on White Road in Jimtown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, September 24, 20193 injured · $3.3 million · EF3 · 5 events
- Tornado and Damaging Winds in Wisconsin, September 24, 2019$296,000 · EF1 · 12 events
- Tornado and Damaging Winds in Minnesota, September 24, 2019$435,000 · EF0 · 21 events
- Hail and Damaging Winds in Minnesota, September 24, 2019$100,000 · 1 in hail · 8 events
- Flash Flood and Damaging Winds in Iowa, September 24 to 25, 2019$105,000 · 61 kt wind · 5 events
- Flash Flooding in Oklahoma, September 24, 2019$65,000 · 7 events
- Tornado and Flash Flooding in Kansas, September 24 to 25, 2019EF0 · 36 events
- Drought in Georgia, September 24 to 30, 201934 events
- Flash Flooding and Debris Flows in Puerto Rico, September 24 to 25, 201914 events
- Drought in Kentucky, September 24 to 30, 201912 events
- Tornado and Hail in Iowa, September 24, 20191.75 in hail · 11 events
- Tornadoes and Hail in Iowa, September 24, 20191.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854930.